Decreasing my bisoprolol

I saw the doctor yesterday and he agreed with me about lowering my morning dose of bisoprolol to 1.25 mg as I was getting very breathless when walking and gardening for any length of time. He said to stop the morning dose altogether but I'm too scared to do that . On the whole I'm feeling good in spite of being in persistent AF . I have a pacemaker and take digoxin ,water tablets ,warfarin ,sodium, vit d3,aspirin and bisoprolol. Please wish me luck as I don't want to upset the applecart and be back where I was two years ago. Best wishes and thank you for reading this. Terry

7 Replies

oldestnewest
  • Terry, we are with you on this.....always a traumatic time when you make changes to medication....a big bit of you is pleased that you are reducing your intake of potent drugs, but this is balanced by the concern that your condition may worsen as a result......as we always say, we are not medics, but it does make sense to make changes slowly and over time so that you can reconsider if there is any deterioation in your condition.

    Of course we wish you luck, I know many folk with persistent AF that manage well on relatively low doses of the stuff and they are able to lead relatively normally lives....let's hope you can join that club too.....best wishes, John

  • Totally agree John. Am adjusting pills with help of GP and although pleased also apprehensive. Good advice to take changes slowly. Medics have been known to go at it like a bull at a gate.

  • Terry, I assume that like me you are currently taking 2.5 bisoprolol. I take mine at night to reduce its effects and also because my AF often starts during the night and it wakes me up.

    I nearly ran out of tablets once and cut them in half so I actually had 4 days at 1.25. I didn't notice much difference. You just need to take the change slowly, with careful monitoring.

    Good luck.

  • Thank you for your replies . I was taking 2.5mg in the morning and 2.5mgs at bedtime. For two days I've been taking 1.5mg in the morning and seem to have more energy, probably wishful thinking; if it works for me that's fine. What I'm worried about is if my blood pressure goes up. For years I had very high blood pressure, 170 or in the 180s it's now at 120 or 130 ish all over around 50 to60. My pulse is a steady 69 to 70. Before the pacemaker it was all over the place. I've been sent to hospital with tachycardia also with brachycardia and AF . There's nothing else wrong with me apart from this wayward heart which has been behaving itself for the last couple of months. Maybe I'm being greedy in wanting to feel even better but there's so much I still want to do. I'll let you know how it goes and hopefully will be off the morning dose soon. Keep well Terry

  • It's strange that your GP is lowering your dose because of breathlessness. My GP has just increased mine on advice from the cardiologist from 10 to 15 mg a day 10mg in the morning and 5mg at night because of breathlessness and high heart rate 136+

  • I feel for you. I suppose as everyone is different , medicines work in different ways for different people. Amioderon was like a poison for me but many people take it and it works for them. Perhaps if you ask for reasons why you are being prescribed this amount of beta blocker your GP will explain it more clearly. Good luck Terry

  • Just to let you know that the lowering dosage is going fine but my warfarin is reacting. Maybe it's because I also changed the make of the estriol I'm using from the generic type. The generic make contains peanut oil ! This is very dangerous I think as its not advertised and there's no alert on the tube. My grandson had a very bad anaphylactic shock when he came near to peanuts that were on tables at a wedding reception and people were eating and must have touched him. He was hospitalised two days later, so I am very aware of the damage peanuts can cause. Anyway l have to keep checking my inr now as it went down to 1.8 yesterday. Sorry to be on a moan but things are feeling much better all round really and I've loads more energy and no aches! Be well , Terry

You may also like...